Alert archive / West Virginia / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Charleston, WV
NWS Charleston, WV issued this winter storm watch at Apr 21, 2012, 3:45 PM EDT. It took effect at Apr 23, 2012, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 21, 2012, 3:45 PM EDT (19:45 UTC)
- In effect from
- Apr 23, 2012, 2:00 AM EDT
- Expired
- Apr 22, 2012, 2:49 PM EDT
- In force
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
700 WWUS41 KRLX 211945 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 345 PM EDT SAT APR 21 2012 ...HEAVY WET SNOWFALL POSSIBLE IN NORTHERN WV MOUNTAINS... WVZ046-047-220345- /O.NEW.KRLX.WS.A.0003.120423T0600Z-120424T0400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 345 PM EDT SAT APR 21 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES. * HAZARD TYPES...HEAVY WET SNOW. * SNOW ACCUMULATIONS...2 TO 4 INCHES IN THE VALLEYS WITH 4 TO 8 INCHES IN THE MOUNTAINS. * TIMING...RAIN WILL CHANGE TO SNOW SUNDAY NIGHT...AND CONTINUE IN THE MOUNTAINS THROUGH THE DAY MONDAY. RAIN MAY MIX BACK IN WITH THE SNOW IN THE VALLEYS DURING THE DAY MONDAY...BEFORE CHANGING BACK TO SNOW MONDAY EVENING. * IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE LIMBS CAUSING POWER OUTAGES. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S BOTH SUNDAY NIGHT AND MONDAY NIGHT...WHICH COULD DAMAGE OR KILL TENDER PLANTS THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
543 WWUS41 KRLX 220227 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1027 PM EDT SAT APR 21 2012 ...HEAVY WET SNOWFALL POSSIBLE IN NORTHERN WV MOUNTAINS... WVZ046-047-221030- /O.CON.KRLX.WS.A.0003.120423T0600Z-120424T0400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1027 PM EDT SAT APR 21 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES. * HAZARD TYPES...HEAVY WET SNOW. * SNOW ACCUMULATIONS...2 TO 4 INCHES IN THE VALLEYS WITH 4 TO 8 INCHES IN THE MOUNTAINS. * TIMING...RAIN WILL CHANGE TO SNOW SUNDAY NIGHT...AND CONTINUE IN THE MOUNTAINS THROUGH THE DAY MONDAY. RAIN MAY MIX BACK IN WITH THE SNOW IN THE VALLEYS DURING THE DAY MONDAY...BEFORE CHANGING BACK TO SNOW MONDAY EVENING. * IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE LIMBS CAUSING POWER OUTAGES. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S BOTH SUNDAY NIGHT AND MONDAY NIGHT...WHICH COULD DAMAGE OR KILL TENDER PLANTS THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
224 WWUS41 KRLX 220913 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 513 AM EDT SUN APR 22 2012 ...HEAVY WET SNOWFALL POSSIBLE IN NORTHERN WV MOUNTAINS... WVZ046-047-221715- /O.CON.KRLX.WS.A.0003.120423T0600Z-120424T0400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 513 AM EDT SUN APR 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES. * HAZARD TYPES...HEAVY WET SNOW. * SNOW ACCUMULATIONS...5 TO 8 INCHES. LOCALLY HEAVY AMOUNTS POSSIBLE. * TIMING...RAIN WILL CHANGE TO SNOW TONIGHT...AND CONTINUE IN THE MOUNTAINS THROUGH MONDAY. RAIN MAY MIX BACK IN WITH THE SNOW IN THE VALLEYS DURING THE MONDAY AFTERNOON...BEFORE CHANGING BACK TO SNOW MONDAY EVENING. * IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE LIMBS CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
822 WWUS41 KRLX 221525 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1125 AM EDT SUN APR 22 2012 ...HEAVY WET SNOWFALL POSSIBLE IN NORTHERN WV MOUNTAINS... WVZ046-047-222330- /O.CON.KRLX.WS.A.0003.120423T0600Z-120424T0400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1125 AM EDT SUN APR 22 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES. * HAZARD TYPES...HEAVY WET SNOW. * SNOW ACCUMULATIONS...5 TO 8 INCHES. LOCALLY HEAVY AMOUNTS POSSIBLE. * TIMING...RAIN WILL CHANGE TO SNOW TONIGHT...AND CONTINUE IN THE MOUNTAINS THROUGH MONDAY. RAIN MAY MIX BACK IN WITH THE SNOW IN THE VALLEYS DURING THE MONDAY AFTERNOON...BEFORE CHANGING BACK TO SNOW MONDAY EVENING. * IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE LIMBS CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
339 WWUS41 KRLX 221849 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EDT SUN APR 22 2012 ...HEAVY WET SNOWFALL POSSIBLE IN NORTHERN WV MOUNTAINS... WVZ046-047-230300- /O.UPG.KRLX.WS.A.0003.120423T0600Z-120424T0400Z/ /O.NEW.KRLX.WS.W.0004.120423T0600Z-120424T0400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 249 PM EDT SUN APR 22 2012 ...WINTER STORM WARNING IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY WET SNOW AND GUSTY WINDS....WHICH IS IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. * ACCUMULATIONS...SNOW ACCUMULATION OF 5 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS. * LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES. * HAZARD TYPES...HEAVY WET SNOW. * TIMING...RAIN WILL CHANGE TO SNOW TONIGHT...AND CONTINUE IN THE MOUNTAINS THROUGH MONDAY. RAIN MAY MIX BACK IN WITH THE SNOW IN THE VALLEYS DURING THE MONDAY AFTERNOON...BEFORE CHANGING BACK TO SNOW MONDAY EVENING. * IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE LIMBS CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && $$ WVZ032-037>040-230300- /O.NEW.KRLX.WW.Y.0011.120423T0600Z-120424T0400Z/ TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...GRAFTON...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON 249 PM EDT SUN APR 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. * LOCATIONS...TAYLOR...NICHOLAS...WEBSTER...UPSHUR...BARBOUR COUNTIES. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES. * TIMING...RAIN WILL CHANGE TO SNOW TONIGHT...AND CONTINUE IN THE MOUNTAINS THROUGH MONDAY. RAIN MAY MIX BACK IN WITH THE SNOW IN THE VALLEYS DURING THE MONDAY AFTERNOON...BEFORE CHANGING BACK TO SNOW MONDAY EVENING. * IMPACTS...STRONG WINDS CAUSING BLOWING SNOW MAY LEAD TO LOW VISIBILITIES. THE HEAVY WET SNOW MAY ALSO BRING DOWN TREE LIMBS CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS./N/NPLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772./N/N && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm watch went out at Apr 21, 2:02 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 21, 2:02 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 202 PM EDT SAT APR 21 2012 .SYNOPSIS... UPPER LOW DIGS IN SUNDAY WITH SURFACE LOW DEVELOPING ALONG CAROLINA COAST. && .NEAR TERM /THROUGH SUNDAY/... LOCAL OBSERVATIONS AND LAPS DATA SHOWS THE COLD FRONT JUST EAST OF THE MOUNTAINS AT THIS POINT...WITH THE ANA FRONTAL LINE OF SHOWERS LAGGING BEHIND...BUT STILL AHEAD OF THE UPPER TROUGH AXIS PUSHING THROUGH THE MIDDLE OHIO VALLEY. LINE OF SHOWERS IS TAKING ITS TIME WITH THE EASTWARD PROGRESSION...BUT EXPECT IT TO CLEAR THE MOUNTAINS JUST AFTER 00Z TONIGHT. HAVE REMOVED THUNDER POTENTIAL FOR THE REMAINDER OF TODAY AND INTO TONIGHT. WILL HAVE A LIGHT NORTHERLY DRIFT IN THE SURFACE FLOW WHILE MAINTAINING SATURATION IN THE LOWER LEVELS...UP THROUGH ROUGHLY 800MB. THIS POINTS TO AN EXTENSIVE LOW LEVEL STRATUS DECK THAT SHOULD EFFECT MOST AREAS...ALTHOUGH MAY BREAK UP IN THE PERRY/MORGAN COUNTY AREAS OF THE NORTHWESTERN ZONES BEFORE DAWN. MEANWHILE...RAPID DIGGING OF ANOTHER UPPER LEVEL LOW WILL DROP IN FROM THE NORTHERN PLAINS...WHILE SUPPORTING STRONG SURFACE CYCLOGENESIS OVER THE EAST COAST. THIS WILL BE THE NEXT WEATHER MAKER FOR THE BEGINNING OF THE WEEK...BUT WILL THROW MID LEVEL MOISTURE AT US SUNDAY LIKELY BEFORE ANY COMPLETE CLEARING CAN OCCUR WITH THE LIFTING OF THE OVERNIGHT STRATUS. HAVE CLEARED THE EASTERN COUNTIES OF POPS PRIOR TO THE STRENGTHENING COASTAL LOW...WHICH IS MORE SUPPORTED IN THE DETERMINISTIC NAM FIELDS AS OPPOSED TO THE PROBABILISTIC SREF FROM THE 09Z RUN. THE COARSER GFS AND CMC MODELS ALSO KEEP POPS ALONG THE EASTERN HIGHLANDS SUNDAY AFTERNOON...BUT THIS COULD BE A RESULT OF THE POORER GRID POINT SPACING. WILL SEE A STEADY DECREASE IN THE COLUMN TEMPERATURES TONIGHT...AND HOLDING TOMORROW WITH THE FALLING HEIGHT FIELDS. THIS WILL CEMENT THE AREA IN BELOW NORMAL TEMPERATURES...MORE SO FOR DAYTIME MAX T VALUES SUNDAY THAN MIN T VALUES TONIGHT...WHICH WILL ONLY BE SLIGHTLY BELOW NORMAL. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... NORTHERLY FLOW WILL KEEP BEHIND WILL BRING COLDER THAN NORMAL TEMPERATURES...MAINLY IN THE LOWER 50S LOWLANDS...RANGING TO THE MID 40S HIGHEST ELEVATIONS...WITH LINGERING LIGHT RAIN SHOWERS OVER THE EASTERN MOUNTAINS ON SUNDAY. THE GFS/NAM/CMC/ECMWF IN FAIR AGREEMENT WITH AN UPPER LEVEL LOW LOW PRESSURE SYSTEM DEVELOPING OVER OH SUNDAY EVENING...AND DEEPENING AS IT SWINGS ACROSS WV AND THEN NORTH INTO PA/NY THROUGH MONDAY NIGHT. A SURFACE LOW WILL SLIDE UP THE EAST COAST SUNDAY...PULLING BACK INLAND ACROSS NJ INTO NY/PA SUNDAY NIGHT INTO MONDAY. AS THE SFC TO MID LEVELS CIRCULATION DEVELOPS ALONG THE MID ATLANTIC STATES...IT WILL INCREASE THE NORTHERLY FLOW TO BRING ADDITIONAL COLD AIR ADVECTION ALOFT...WITH H850 TEMPS REACHING MINUS 4C BY 12Z MONDAY. THE FORECAST TRACK OF THIS SFC TO LOW LEVEL LOW...WILL PRODUCE A TROWAL...ADVECTING RICH MOISTURE AIR FROM THE GULF STREAM WATERS INTO THE APPALACHIANS EVIDENT IN MULTILEVEL MODELS THETA-E FIELDS. AS THE UPPER LEVEL SWINGS ACROSS THE APPALACHIANS BY 18Z MONDAY...STRONG Q VECTOR CONVERGENCE...COUPLED WITH SOME H7 TO H6 2-D FRONTOGENETIC FORCING AND THE AFOREMENTIONED MOISTURE TROWAL SUGGEST GOOD CHANCES FOR SNOW SHOWERS MAINLY OVER THE MOUNTAINS AND FURTHER NORTH. THESE CONDITIONS ARE ALSO REFLECTED IN SATURATED DENDRITE ZONE AND OMEGA CROSS HAIR METHOD. HOWEVER...WARMER SFC TEMPERATURES OVER THE LOWLANDS WILL KEEP ANY PCPN AS LIQUID...AND MIXED WITH SNOW OVER THE WESTERN SLOPES...AND/OR ALL SNOW HIGHEST ELEVATIONS NORTHERN MOUNTAINS. IN ADDITION...GROUNDS ACROSS MOST PARTS OF WV WILL REMAIN SUBSTANTIALLY WARM...MAKING SNOWFALL TO MELT UPON CONTACT SUNDAY NIGHT. PERHAPS ACCUMULATIONS WILL BE MORE EVIDENT ON TREES...OTHER SURFACES AND GREEN VEGETATION...CAPABLE TO PRODUCE TREE DAMAGES BY HEAVY WET SNOW. HAVE CODED AT LEAST 4.7 INCHES OF SNOW OVER SNOWSHOE AND HIGHEST ELEVATIONS OF RANDOLPH AND POCAHONTAS COUNTIES ACCOUNTING FOR SOME MELTING AND DISPLACING OF PCPN FURTHER NORTH THROUGH MONDAY NIGHT. NEVERTHELESS...WET SNOW COULD COVER ROADS AT TIMES OVER THE MOUNTAIN COUNTIES BY MONDAY MORNING...EXTENDING THROUGH MONDAY NIGHT...MAKING TRAVEL HAZARDOUS CONDITIONS ON THESE AREAS. ACCUMULATION WILL GREATLY DEPEND ON THE SURFACE LOW TRACK...WITH HIGHER AMOUNTS POSSIBLE IF THE LOW TRACKS FARTHER WEST. WESTERLY FLOW WILL BRING WARM ADVECTION AT H850 TO KEEP ANY PCPN AS LIQUID FROM OTHER DISTURBANCES APPROACHING ON TUESDAY. MINOR TEMPERATURE CHANGES NOTED THROUGH THE PERIOD. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPPER LEVEL LOW PULLS AWAY MON NT AND TUE...ECMWF BEING THE SLOWEST TO MOVE THIS FEATURE N INTO EASTERN CANADA. TRICK OF THE TALE FOR THE BALANCE OF THE EXTENDED IS WHETHER A CLIPPER SYSTEM ROLLS THROUGH WED AND WED NT PER ECMWF/CMCHEM AND HPC VS THE GFS SOLN... WHICH PRETTY MUCH STALLS A FRONT OVER THE AREA WED NT ON AND HAS SUPPORT FROM UKMET. THIS ALL DEPENDS UPON THE DEPTH OF THE E COAST LONG WAVE LATER IN THE WEAK...WHICH IN TURN DETERMINES WHETHER THE CONFLUENCE ZONE BETWEEN THE NORTHERN AND SOUTHERN STREAMS SETS UP NEAR OR JUST N OF THE AREA...VS S OF THE AREA. ROLLED WITH MID WEEK CLIPPER THAN DRY FOR THE END OF THE WORK WEEK PER HPC / ISC. ALONG THOSE LINES...BLENDED IN MAINLY HPC TO ADJUST HIGHS AND LOWS. THIS ENTAILED MAINLY LOWER VALUES...ESPECIALLY EARLY ON...ALTHOUGH IT WILL TURN COOLER BEHIND THE CLIPPER SYSTEM TOWARD NEXT WEEKEND. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... LINE OF SHOWERS HAS SLOW EASTWARD PROGRESSION...BUT SHOULD CLEAR THE MOUNTAINS AFTER 00Z TONIGHT. MVFR CEILINGS WILL DEGRADE TO IFR TONIGHT WITH A LIGHT NORTHERLY SURFACE FLOW AND COLUMN SATURATION TO APPROXIMATELY 800MB OR SO. THIS POINTS TO AN EXTENSIVE STRATUS DECK...BUT VISIBILITIES SHOULD REMAIN VFR DURING THIS PERIOD WITH CLOUDS IN PLACE. CEILINGS LIFT WITH MIXING SUNDAY...BUT MAY TAKE 2 TO 4 HOURS TO DO SO. VFR WILL BE SLOW TO RETURN...AND WILL SEE MID LEVEL MOISTURE MAKE A COMEBACK WITH THE DEVELOPMENT OF THE STRONG UPPER LEVEL LOW AND COASTAL SURFACE LOW THAT WILL BEGIN TO DOMINATE THE CENTRAL APPALACHIANS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: COULD SEE BRIEF IFR IN SHOWERS FOR THE REST OF TODAY. TIMING OF IFR STRATUS MAY VARY BY A COUPLE HOURS. LIFTING CEILINGS MAY VARY BY A COUPLE OF HOURS SUNDAY. EXPECTED IFR CEILINGS TO LINGER NEAR THRESHOLD OF MVFR LEAVING SMALL MARGIN FOR ERROR. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY M L L M M M M M L L L L HTS CONSISTENCY M M M M H L L L L L M M BKW CONSISTENCY H H L M M L L M L L L L EKN CONSISTENCY M L L M L L M M M M M M PKB CONSISTENCY H M M M L L M M L L M M CKB CONSISTENCY M M M M M H M M L L L L AFTER 18Z SUNDAY... IFR POSSIBLE IN MOUNTAIN SNOW SUNDAY NIGHT THROUGH MONDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...ARJ LONG TERM...TRM AVIATION...26
Hazardous weather outlook, Apr 21, 4:37 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 437 AM EDT SAT APR 21 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-220845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 437 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Storm Watches in West Virginia, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.